Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 24, 2021Okaloosa County, Florida

NWS Mobile, AL issued this special weather statement at Jun 24, 2021, 7:12 PM CDT for Okaloosa County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2021, 7:12 PM CDT (00:12 UTC)
Expired
Jun 24, 2021, 8:15 PM CDT
In force
63 min
Issued by
NWS Mobile, AL

County Okaloosa County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
504 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

486 
WWUS84 KMOB 250012
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
712 PM CDT Thu Jun 24 2021
 
FLZ205-206-250115-
Okaloosa Inland FL-Okaloosa Coastal FL-
712 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
OKALOOSA COUNTY UNTIL 815 PM CDT...

At 712 PM CDT, the strong thunderstorm was located 6 miles east of
Crestview, moving southwest at 15 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Crestview, Eglin AFB, Lake Lorraine and Shalimar. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3043 8657 3045 8659 3046 8661 3062 8680
      3071 8679 3089 8650 3082 8639 3069 8639
TIME...MOT...LOC 0012Z 037DEG 14KT 3078 8647 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 24, 6:35 PM CDT, 37 minutes earlier.

Area forecast discussion, Jun 24, 6:35 PM CDT, 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
635 PM CDT Thu Jun 24 2021

.NEAR TERM UPDATE /Now Through Friday night/...Forecast generally on
track. Only changes made were to limit convection over land this
evening to 03z/10pm or earlier, which has been the pattern the last
few days, with the loss of the day's heating limiting instability to
fuel the convection. Have also added patchy fog to areas along and
west of the Tombigbee River, with this area expected to see the best
combination of light, but not call boundary layer winds and some
clearing.
/16

&&

.AVIATION...
00Z issuance...General VFR conditions were noted across the forecast
area at 23z, with local drops to low end MVFR in heavy rain in
southwest moving thunderstorms across the forecast area. Am
expecting this convection to decrease rapidly in strength and
coverage after sunset, with the loss of the day's heating.
Southeasterly winds around 10 knots were noted over area coastal
counties, with easterly 5 to 10 knots inland. Locally, winds gusting
to 25kts or more are possible along with continued low end MVFR
conditions near the thunderstorms early this evening. Overnight, as
wind lighten and the area sees decreasing cloud cover, patchy
overnight fog development is possible. Any residual cloud cover
along with light instead of calm boundary layer winds will help to
govern coverage and intensity. Guidance is painting best chance of
fog development being along and west of the Tombigbee River, so have
placed fog mention these areas. Another round of thunderstorms are
expected to develop late Friday morning into Friday afternoon,
mainly over areas well north of I-10, then move south. Generally VFR
conditions with local low to mid MVFR level conditions and locally
gusty winds in heavy rain are expected with the thunderstorms. Model
soundings are indicating a southwestward movement of the afternoon
and evening thunderstorms.
/16

&&

.PREV DISCUSSION... /issued 353 PM CDT Thu Jun 24 2021/

NEAR TERM UPDATE /Now Through Friday/...An upper level trough
remains over the southeastern U.S. gradually pinching off a weak
upper level low/trough that tracks southwest into the northwestern
Gulf of Mexico through Friday while the parent trough weakens and
ejects northeastward into the northwestern Atlantic. At the same
time, upper level ridging continues to build its way northeast from
Mexico, eventually stretching its axis across the ArkLaTex region
perhaps into the Ohio Valley. We will remain on the southeastern
periphery of the upper level ridge and maintain northeasterly mid to
upper level flow. At the surface, high pressure remains rooted
across the western Atlantic, with surface ridging extending
southwest through much of the southeastern U.S. through Friday. This
is promoting generally weak, easterly low level flow over much of
the CWA.

Showers and thunderstorms remain possible through the res of this
afternoon and evening, with a generally isolated to scattered
coverage. A chance for wet microbursts exists once again today, with
perhaps a little better environment today than yesterday. SBCAPE and
MLCAPE values have increased to near 4000/3000j/kg respectively,
with DCAPE values exceeding 1,000 to 1,250j/kg. This is in part due
to a bit more mid-level dry air that has advected in over the last
12 hours or so. Despite the mid-level dry air, rich low level
moisture remains rooted in place over the region characterized by
low to mid 70's dewpoints evident across the CWA. Close to the coast
there are even some upper 70's dewpoints in recent observations.
Again, given the mid-level dry air being more pronounced today it
seems reasonable to believe that coverage should be slightly less
than yesterday, however any thunderstorms that can become well
established and overcome the mid-level dry air/warm layer will pose
a threat for wet microbursts. Best coverage will likely be late this
afternoon into the early evening hours. In addition to the wet
microburst potential, heavy rainfall and frequent lightning will be
likely. Some of the heavy rainfall may once again pose the threat
for localized flash flooding of flood prone/low-lying areas.

After sunset tonight, storms should gradually decrease in coverage
and intensity through late evening. Similar to last night we may
once again see the potential for some patches of fog over portions
of southeastern MS into southwestern AL. Clouds should thin enough
to promote radiational cooling to the surface dewpoint, and support
development of patchy areas of radiation fog. Fog will burn off very
quickly by Friday morning after sunrise.

For Friday, anticipate a generally similar environment to today,
with perhaps a little more mid-level dry air at play and a more
established warm layer in the 700 to 600mb layer. This should help
to limit overall convective coverage to generally isolated to
scattered at times. Similar to Thursday, a threat for wet
microbursts may exist, although with lower CAPE/DCAPE values given
the warm layer aloft this threat should be more limited. Best chance
for shower and thunderstorm activity will be during the mid
afternoon through early evening hours.

Temperatures will top out in the upper 80's for most locations this
afternoon, and will likely be similar on Friday afternoon.
Overnight lows will generally dip into the lower 70's to perhaps
middle 70's in spots. A moderate risk of rip currents continues
through tonight, becoming a low risk of rip currents for Friday.
MM/25

SHORT TERM /Friday night Through Sunday night/...A weak inverted
upper level trough progresses west across the Gulf this weekend. A
ridge over the western Atlantic builds west into the Southeast and
Deep South behind the inverted trough through the period. Looking to
our north and west, another ridge builds into British Columbia and
the Pacific Northwest this weekend while an upper level trough
remains draped from the Upper Midwest down toward the Desert
Southwest. Winds aloft begin to swing around and become easterly
then southeasterly as the inverted trough moves through the Gulf and
ridging builds into the region.

Down in the lower levels, the region remains on the western
periphery of a surface ridge parked over the western Atlantic, thus
the area maintains a light southeasterly flow through the period.
Deep layer moisture increases steadily increases through the day on
Saturday with the inverted trough moving nearby. PWATs surge into
the 1.8-2.0 inch range by Saturday afternoon and remain that high
through the remainder of the weekend. Still anticipate a diurnal
summertime convective pattern with convection firing up along the
coast in the morning and spreading inland through the afternoon and
early evening. Highest coverage will be across the central portion
of our area (generally north of I-10 and south of Hwy 84) both
afternoons as the sea breeze pushes inland. Model soundings don't
show quite as robust of a mid-level dry layer as in previous
forecast runs, but it is still something to keep an eye on. Any dry
mid-level air combined with ample instability and moist boundary
layer air could result in a few wet microbursts each afternoon.
Shear remains low, so expect mostly a pulse environment where a few
strong to severe storms cannot be ruled out either afternoon with
gusty winds (in excess of 40 mph) being the primary threat.

Temperatures will range from the upper 80s to low 90s across inland
communities with mid 80s at the beaches this weekend. Overnight
temperatures will fall into the upper 60s across inland communities
on Friday night, but that's the last night of semi-cool-ish
temperatures. Overnight temperatures will only fall into the mid to
low 70s across inland communities on Saturday night and Sunday night
with upper 70s at the beaches.

Rip current risk remains MODERATE through the weekend. 07/mb

EXTENDED TERM /Monday Through Thursday/...An expansive upper level
ridge continues to build out of the western Atlantic and into the
Southeast and Deep South through the early part of the work week.
The aforementioned ridge begins to retreat back toward the western
Atlantic by mid-week as the upper level trough slowly lays down as
it slides east somewhat and the ridge over the Pacific Northwest
builds east. Winds aloft turn easterly to southeasterly through the
early to middle part of next week as the area remains on the western
side of the upper level ridge. Meanwhile, onshore flow persists in
the lower levels as the area remains on the western periphery of a
surface ridge over the western Atlantic. Deep layer moisture remains
high in the persistent southerly flow with PWATs of 1.7-2.0 inches
through at least mid-week. Expect a diurnal summertime convective
pattern with showers and storms developing along the coast each
morning and spreading inland throughout the late morning and
afternoon each day. Showers and storms will linger into the evening
and overnight hours as plenty of moisture remains overhead.
Convection will generally focus along the sea breeze as it noses
inland, so the highest coverage will reside across the central
portion of our area each afternoon (north of the coast and south of
Hwy 84). The threat for wet microbursts and any strong storms is
generally lower overall as we head into next week as we wind up with
marginal instability, little to no shear, and moist soundings. Any
stronger storms that develop will be capable of producing gusty
winds and frequent lightning. Given the weak upper level flow and
wet antecedent conditions, another concern next week will be the
potential for minor flooding with any storms that train over the
same location.

High temperatures will top out in the mid to upper 80s with a few
inland communities hitting the 90° mark each afternoon. Heat stress
will not be a huge concern as heat indices generally stay below 100°
each day. Overnight low temperatures sound like a broken record with
upper 60s to low 70s across inland communities and mid to upper 70s
at the beaches each night. 07/mb

MARINE...Isolated showers and thunderstorms remain possible each
day through the weekend. A light southerly flow over marine areas
today becomes light to moderate southeasterly flow into Friday and
the weekend and early next week. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 24, 4:13 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
413 PM CDT Thu Jun 24 2021

ALZ262-264-242200-
Baldwin Central AL-Baldwin Inland AL-
413 PM CDT Thu Jun 24 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WEST CENTRAL BALDWIN COUNTY UNTIL 500 PM CDT...

At 412 PM CDT, the strong thunderstorms were located along a line
extending from 4 miles north of Stapleton to near Silverhill. These
storms were nearly stationary.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
these storms.

Locations impacted include...
Daphne, Spanish Fort, Loxley and Stapleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3069 8794 3067 8793 3068 8792 3071 8794
      3075 8792 3075 8795 3074 8794 3069 8795
      3081 8796 3081 8793 3076 8793 3076 8792
      3081 8792 3082 8768 3058 8767 3055 8790
TIME...MOT...LOC 2112Z 083DEG 4KT 3081 8777 3058 8777

JLH
Special weather statement, Jun 24, 5:16 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
516 PM CDT Thu Jun 24 2021

ALZ263-265-242300-
Mobile Coastal AL-Mobile Central AL-
516 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 600 PM CDT...

At 516 PM CDT, the strong thunderstorm was located 5 miles southwest
of Theodore, moving northwest at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Midtown Mobile, Tillmans Corner, Theodore, Grand Bay, Bayou La Batre,
Semmes, Tanner Williams, Coden, I10 And I65 and Mobile Regional
Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3031 8815 3032 8820 3036 8819 3036 8826
      3038 8826 3039 8829 3037 8830 3048 8840
      3070 8841 3080 8825 3079 8816 3060 8806
      3057 8809 3038 8811 3033 8814 3033 8813
      3030 8813
TIME...MOT...LOC 2216Z 144DEG 12KT 3050 8825
Special weather statement, Jun 24, 5:21 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
521 PM CDT Thu Jun 24 2021

ALZ052-261-MSZ076-242300-
Washington AL-Mobile Inland AL-Greene MS-
521 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE...SOUTHWESTERN WASHINGTON AND EAST CENTRAL GREENE
COUNTIES UNTIL 600 PM CDT...

At 520 PM CDT, the strong thunderstorm was located near Gulfcrest, or
5 miles southwest of Citronelle, moving northwest at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Citronelle, Leakesville, Gulfcrest and Deer Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3137 8829 3100 8811 3088 8830 3117 8859
TIME...MOT...LOC 2220Z 145DEG 15KT 3103 8828
Special weather statement, Jun 24, 5:22 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
522 PM CDT Thu Jun 24 2021

ALZ055>057-059-242315-
Monroe AL-Conecuh AL-Butler AL-Escambia AL-
522 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BUTLER...CENTRAL MONROE...NORTH CENTRAL ESCAMBIA AND
CONECUH COUNTIES UNTIL 615 PM CDT...

At 522 PM CDT, the strong thunderstorm was located 5 miles west of
McKenzie, or 10 miles northeast of Evergreen, moving southwest at 15
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Monroeville, Evergreen, Peterman, Castleberry, Repton and I65 And US
84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3110 8703 3156 8741 3171 8687 3151 8670
      3144 8670
TIME...MOT...LOC 2222Z 058DEG 15KT 3151 8680
Local storm report, Jun 24, 6:57 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
657 PM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             1 ESE I65 AND CR 6      31.32N 87.11W
06/24/2021  M1.00 INCH       CONECUH            AL   PUBLIC

            QUARTER SIZE HAIL FELL JUST NORTHWEST OF
            CASTLEBERRY AT SANDCUT ROAD NEAR APPLETON
            ROAD.

&&
Special weather statement, Jun 24, 7:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
712 PM CDT Thu Jun 24 2021

FLZ205-206-250115-
Okaloosa Inland FL-Okaloosa Coastal FL-
712 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
OKALOOSA COUNTY UNTIL 815 PM CDT...

At 712 PM CDT, the strong thunderstorm was located 6 miles east of
Crestview, moving southwest at 15 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Crestview, Eglin AFB, Lake Lorraine and Shalimar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3043 8657 3045 8659 3046 8661 3062 8680
      3071 8679 3089 8650 3082 8639 3069 8639
TIME...MOT...LOC 0012Z 037DEG 14KT 3078 8647

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:26 PM CDTSevere Thunderstorm WarningMOBChoctaw64 min
Jun 24, 7:30 PM CDTSpecial Marine WarningMOB90 min
Jun 24, 10:23 PM CDTSpecial Marine WarningMOB82 min
Jun 25, 10:22 AM CDTRip Current StatementMOBBaldwin, Mobile14 hr
Jun 25, 6:45 PM CDTSpecial Marine WarningMOB90 min
Jun 24, 7:38 PM CDTSpecial Weather StatementMOBSanta Rosa67 min
Jun 24, 8:21 PM CDTSpecial Weather StatementMOBSanta Rosa39 min
Jun 24, 8:31 PM CDTAreal Flood AdvisoryMOBStone3 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.